Does Paxil (Paroxetine) Cause Tinnitus?

(Psst! Hey you!)
Did You Know You Can Get Rid Of Tinnitus Symptoms in 7 Days?
 

Paxil is classified as an antidepressant along with other medications such as Zoloft and Prozac. These medications have been known to cause certain side-effects, such as headaches, suicidal thoughts, sexual dysfunction, and ringing in the ears which is commonly known as tinnitus.

Although the total number of people who take these antidepressants and experience problems with tinnitus is small, it is still a possible side-effect to consider before starting on one of these medications.

Those who have tinnitus and are seeking help for their depression may be prescribed another type of medication because of the fact that antidepressants can cause or worsen tinnitus for those who already have problems with it. Antidepressants can also have the opposite effect though, decreasing not the actual volume but rather the perception of one’s tinnitus.

Many people who have severe tinnitus also struggle with issues of depression because of the intensity of their symptoms. An antidepressant such as Paxil can help with reducing the stress and/or anxiety which can often become a problem with people who have severe tinnitus.

Paxil is not actually prescribed for tinnitus though, as it is strictly an antidepressant. How antidepressants like Paxil and others affect someone who may or may not have tinnitus depends entirely on the individual.

Doctors and researchers are still not certain as to what causes tinnitus to occur after taking Paxil and other antidepressants, though this particular side-effect is subjective to the person that is taking it. Paxil can increase either the perception or the actual volume of the sounds which a person who has tinnitus hears.

These sounds do not have any outside cause and can usually only be heard by the person experiencing this problem. It is important to keep in mind that as a treatment, antidepressants like Paxil do nothing for the actual tinnitus but rather one’s perception of it.